I completed my 12 week treatment just 3 days ago. But still have that insomnia and fatigue. I figure that the insomnia is adding to the fatigue and also really don't expect them to go away in just 3 days. But would be nice to know if there is a predicted time when the side effects should wear off after you stop taking the Harvoni ?
As you'll see int he link below this is not uncommon.
There's a lot you can do to help yourself with this, sleep studies these days have improved greatly. In addition to that, try these changes for 90-days, cut out all forms of sugar (look up the many variations and read your labels), including artificial. Also discontinue caffeine, alcohol and any food within 1 1/2 -2 hours before bed, make sure you hydrate throughout the day. Change up your routines, especially the processes three hours before bed (reading, TV etc.).
Get a daily 30/45 minute mid-day walk in, the mid-day part is crucial. Mental stimulus is also crucial, venture out and take on something challenging to your mind, again, mid day, make it something you enjoy. That's just a few suggestions, many folks turn to meds for insomnia, which often leads to a worsening of the matter. Hang in there, keep in touch if you like.
How have you been haven't heard from you hope all is well have you gotten any labs back ? how well did you respond to you're treatment. please stay intouch have a great day..
We are in the same boat artist88. I also finished my 12 week harvoni two days ago.
This morning, I am feeling better than I have in a while, as my side effects like fatigue and depression (for me, they can be hand in hand), short sleep and about 7 visits to the toilet a day.
My tummy feels better today and I feel clearer in my head.
The way it works from the drug company perspective is that if the viral count is gone at the end of twelve weeks it is very good naturally. But, the key is the blood test taken 12 weeks After completion. If that shows no viral load, then the company considers it a cure.
There is very, very little data on post harvoni people, which is one of the negatives of taking new medication.
My Dr tells me side effects wear off after 2 weeks . I am thinking about staring Harvoni but to Not sure about it all . Hope it all goes well for you .
I am finishing my 24 week regime tomorrow. I talked to my nurse and she said in a few days I should start to get some energy back. I have been fatigued for so long before the Harvoni (a lot of cirrhosis I think is why) I am sick of being sick. How are you doing now?
My husband completed 12 weeks of harvoni and ribaviron in early June. He had similar side effects to all of you which still haven't subsided that much. In addition, he has had water retention in legs and feet, which has gotten worse. It is now mid August and we are wondering how long these side effects last. how are the rest of you are doing? Are you still experiencing side effects? Please let me know
I am on my fourth day of harvoni and not one single side effect at all.
I am treatment naïve before 4 days ago and in very good health. I have been a lacto-ova vegetarian for almost my entire walk, walk at least 2 miles day with 2 big dogs and lead a very clean lifestyle. Haven't been a drinker or smoker etc and weight about 100 pounds as I'm quite petite. No idea how I contracted HCV but likely transfusion in late eighties
I prepared for treatment emotionally and spiritually for some time and so far all's well.
Hope you all have a blessed ad side effect free day!
i started treatment june 3rd and finished sept 3rd during treatment i encountered not only fatique,nausea, headaches but there was a time of the day every day my body chemistry would change,first a headache,then the chills, hot flashes, irritibility,and extreme fatique, i had to go to bed for hours, i would go to bed even at 4pm, not that i fell asleep instantly,i needed to be in bed and i would only get up for the usual things and go back and i could stay there till 5am the next morning.now its been what 7 weeks and i feel the same symptoms earlier in the day.my whole body clock is screwed up modestly speaking, so i can wake up at 5am and by 12pm,i start to turn into that werewolf(LOL) it seems worse now,im disgusted,so i do everything in the morning - mid afternoon.i seemed better on the harvoni, those spells didnt come till later in the day, so what im reading here about the 3MTHS AFTER TREATMENT that the counts can go up and down could be it.
so thank god for these forums, the doctors, they cant say anything like a yes or a no if you told them what your'e experiencing, another good forum if called Daily Strength.i hope i eased somebody today because i got eased reading the posts... god bless peace/love
artist88, This is a hard one because everyone is different from what I have found a few weeks things should be getting better but it does help alot by drinking extra water take some walks And even if the stomach is not wanting you have to eat to help build your self up. A good balanced diet would help even if you just have small amounts but more often. Glad your done now it's just to get back to feeling hopefully better than you have in some time. Just go with the flow if it is longer than that talk with your doctor and see if there is anything else that can be done.But I am sure you can understand how hard the treatment is on your system so its going to take some time to start feeling better. Have a great day.
Completed the treatment and have no detectable virus. Side effects peaked in the middle of treatment, feeling tired, brain fog, upset stomach. Felt drugged up but it all passed.wondered if there are any long term effects, guess we will find out later but I am still alive and grateful.
Harvoni is the first miracle drug. I see some people have no side effects but it made me feel fatigued, depressed, anxious, my thinking was very clouded. I feel like a baby because I'm, having all these side effects while others breeze through it. I kept a daily log for about 2 weeks, then I decided to stop because each day was the same :50 min. to an hour after taking the pill the side effects would take over . The routine didn't vary, so I discontinued the log. I'm thankful for the medication and have only 3 days left.
I think everyone is different and has varying degrees of liver damage which is why there are so many different reports of the severity of side effects. I know that this post isn't written clearly because I'm still taking the Harvoni and this is the best i can manage.
i completed the 3 mth regimen, in regards to the side effects diminishing,it depends on the individuals health, im exactly sure, but i had taken interferon/ribivirn injections,hell on earth,relapsed, and i had chemo for cancer, it took a couple months for me to start feeling better, but i still and wont have the complete energy that i did, hang in there as long as its undetectable,thats all that matters god bless
Just started my second week and so far no side effects and I feel better then before. That may be because I stopped taking lactulose with the doctors OK when I started treatment. Hepc 30 years? liver 3-4.
You have to remember that your body is changing the nature of red blood cells which can take up to 7 years to repair the bone 2 pristine state. Give yourself time and drop your expectations, if you are negative eventually things ease off. I am going on too a year-and-a-half after treatment and 7 years from interferon ribavirin, 2 6 months treatments, or year long attempt. Now that was fatigued this is just continuation of your hepatitis fatigue for a longer duration until your body understands figures out where the viruses are eliminates them and then healing starts
It's my 7th week now since my completion of harvoni. I can say that my headaches lasted a good 4 to 5 weeks. Fatigue, I'm just getting over with, I find myself now having more energy. Feeling dehydrated is still with me so I'm still drinking plenty of water. My dr suggested I take B12 to help with fatigue, which I didn't do.
- Harvoni Information for Consumers
- Harvoni Information for Healthcare Professionals (includes dosage details)
- Side Effects of Harvoni (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 May 2018 • 234 answers
Updated 8 Jul 2017 • 10 answers
Updated 26 Feb 2018 • 3 answers
Updated 26 Feb 2016 • 3 answers
Updated 18 Jul 2017 • 3 answers